Oklahoma, 2019

Heat in Oklahoma, July 16 to 23, 2019

July 16 to 23, 2019 · NWS OUN · 1 event in 1 county or zone

Hot temperatures and high humidity combined to produce high heat index values.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Hot temperatures and high humidity combined to produce high heat index values.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 16, 1:55 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 16, 1:55 PM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
255 PM CDT Tue Jul 16 2019

.DISCUSSION...
MCV moving slowly across southern Kansas this afternoon has aided in
the development of a few strong to perhaps severe storms. A few
more storms should form through the afternoon, mainly along
outflow boundaries from current convection. Heat and humidity will
be the main forecast challenge through the weekend, and perhaps
other convectively induced features that may impact far northern
and western Oklahoma.

Otherwise, an elongated ridge will bring dry conditions for at least
the next 5 to 6 days. A stronger south wind over the next several
days may help alleviate heat impacts, but still a concern and
hazard.

Several models suggest a frontal boundary may move through or at
least across parts of Oklahoma around Sunday/Monday. How much
convection develops along and near the boundary is somewhat
questionable. For now, will introduce a slight chance of
thunderstorms for parts of western and northern Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  78  98  78  99 /   0   0   0   0
Hobart OK         77 101  77 101 /   0   0   0   0
Wichita Falls TX  79 100  78 100 /   0   0   0   0
Gage OK           75 100  76  99 /  20   0   0   0
Ponca City OK     77 100  79  99 /  20   0   0   0
Durant OK         77  96  77  96 /  20   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning from 11 AM to 8 PM CDT Wednesday for
     OKZ007-008-012-013-018>020-024>026-029>032.

     Heat Advisory until 8 PM CDT this evening for OKZ007-008-012-013-
     018>020-024>032-039>043-045>048-050>052.

     Heat Advisory from 11 AM to 8 PM CDT Wednesday for OKZ027-028-
     039>043-045>048-050>052.

TX...None.
&&
Hazardous weather outlook, Jul 16, 2:52 PM CST, 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
352 PM CDT Tue Jul 16 2019

OKZ004>048-050>052-TXZ083>090-171115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
352 PM CDT Tue Jul 16 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Heat...
Heat index values are expected to range from 100 to 110 degrees
this afternoon.

.Thunderstorms...
Isolated thunderstorms will also be seen this afternoon and the
first half of the evening, mainly across southeast and far
northern Oklahoma. A strong storm, capable of producing
hail near one-inch in diameter and wind gusts of 50 to 60 mph are
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Heat...
Heat index values are expected to range from 105 to 115 across
the area from Wednesday through Friday, with the highest readings
across northern and central Oklahoma. While still quite hot over
the weekend, slightly drier air is expected to keep most areas
with heat indices in the 100 to 110 range. Stay hydrated through
the weekend and limit strenuous outdoor activities during the
afternoon hours.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 16, 1:12 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
212 PM CDT Tue Jul 16 2019

OKZ007-162015-
Grant OK-
212 PM CDT Tue Jul 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR Grant County Until 315 PM CDT...

AT 210 PM CDT, a strong thunderstorm was located 4 miles southeast of
Manchester, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Medford, Lamont, Wakita, Deer Creek, Manchester and Renfrow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3666 9747 3682 9811 3700 9811 3700 9747
TIME...MOT...LOC 1910Z 285DEG 20KT 3694 9798

03
Special weather statement, Jul 16, 1:56 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
256 PM CDT Tue Jul 16 2019

OKZ008-162100-
Kay OK-
256 PM CDT Tue Jul 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR northern Kay County Until 400 PM
CDT...

AT 252 PM CDT, a strong thunderstorm was located 6 miles southeast of
Caldwell, moving east at 25 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Newkirk, Kaw City, Braman, Kildare, Chilocco, northern Kaw Lake,
Hardy, Blackwell Lake and Peckham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3678 9675 3678 9679 3677 9679 3684 9746
      3700 9746 3700 9675
TIME...MOT...LOC 1952Z 274DEG 22KT 3696 9755

03
Local storm report, Jul 16, 2:48 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
348 PM CDT TUE JUL 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     BRAMAN                  36.92N 97.33W
07/16/2019                   KAY                OK   NWS EMPLOYEE

            TREE DAMAGE. UP TO 3 IN DIAMETER TREE LIMBS
            BROKEN.

&&

JP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Oklahoma

When
July 16, 3:00 PM CST to July 23, 12:00 AM CST
Where
Oklahoma forecast zone
Reported by
NWS Employee
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Heat advisories or excessive heat warnings were issued each day of the period for high heat index values.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847969.